Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Karen Militar - Tue Aug 23, 2005 10:30 pm|
I've read an internet article regarding Menorrhagia (heavy bleeding) which can be treated with ibuprofen, mefenamic acid and tranexamic acid (for surgical bleeding).
I'm wondering if the uterine lining or edometrial lining had already build p during the third and fourth week of the menstrual cycle, how would the medicines help reduce the bleeding?
Isn't it that those build-up should pass out to clean up the uterus? Or would these build-up just stay inside the uterus and dry up?
Thank you and best regards,
|Theresa Jones, RN - Wed Aug 24, 2005 5:03 am|
These medications have an effect on the amount of blood loss not the shedding of uterine contents. One concern for women who suffer from Menorrhagia is anemia from the excessive blood loss. However, the cause of the disorder should always be identified.
|Karen Militar - Wed Aug 24, 2005 7:18 am|
Thank you very much for your reply.
I think that would mean the uterine lining would eventually be shed off along the way.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.